Alert archive / Virginia / Tornado Warnings in 2005

Tornado Warning 9, NWS Wakefield, VA

July 7, 2005Chesterfield County, Virginia

NWS Wakefield, VA issued this tornado warning at Jul 7, 2005, 9:54 PM EDT for Chesterfield County, Virginia. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2005, 9:54 PM EDT (01:54 UTC)
Expired
Jul 7, 2005, 10:48 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Chesterfield County, VA

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 10:30 PM EDTTORNADOWinterpock, VANUMEROUS TREES LEVELLED...TWISTED OFF NEAR BASE. DAMAGE PATH ONE HALF MILE LONG...200 YARDS WIDE.
Jul 7, 10:30 PM EDTTORNADOWinterpock, VANUMEROUS TREES LEVELLED...TWISTED OFF NEAR BASE. DAMAGE PATH ONE HALF MILE LONG...200 YARDS WIDE. DAMAGE MAINLY BEHIND RESIDENCE...5000 BLOCK OF WINTERPOCK ROAD. TORNADO RATED HIGH END F1...110 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 9:40 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2005-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2005-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 080156
TORAKQ
VAC041-080245-
/O.NEW.KAKQ.TO.W.0009.050708T0154Z-050708T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CHESTERFIELD COUNTY IN CENTRAL VIRGINIA

* UNTIL 1045 PM EDT

* AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  SKINQUARTER...OR ABOUT 6 MILES NORTH OF MANNBORO...MOVING NORTHEAST
  AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  SKINQUARTER AND WINTERPOCK BY 1005 PM EDT...
  MOSELEY BY 1010 PM EDT...
  MIDLOTHIAN BY 1030 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
TOLL FREE AT...1...800...7 3 7...8 6 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY
EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3738 7787 3728 7773 3744 7752 3754 7767

$$

NS
2 follow-up statements
000 
WWUS51 KAKQ 080229
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1029 PM EDT THU JUL 7 2005

VAC041-080245-
/O.CON.KAKQ.TO.W.0009.000000T0000Z-050708T0245Z/
CHESTERFIELD VA-
1029 PM EDT THU JUL 7 2005

...A TORNADO WARNING CONTINUES UNTIL 1045 PM EDT FOR CHESTERFIELD
COUNTY...

AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO...LOCATED NEAR WINTERPOCK...OR ABOUT 
NEAR MOSELEY...MOVING NORTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  MIDLOTHIAN BY 1045 PM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.

LAT...LON 3738 7787 3728 7773 3744 7752 3754 7767

$$

NS
000 
WWUS51 KAKQ 080248
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1047 PM EDT THU JUL 7 2005

VAC041-080257-
/O.EXP.KAKQ.TO.W.0009.000000T0000Z-050708T0245Z/
CHESTERFIELD VA-
1045 PM EDT THU JUL 7 2005

...THE TORNADO WARNING FOR CHESTERFIELD COUNTY EXPIRES AT 1045 PM
EDT...

AT 1045...RADAR SHOWED A STRONG THUNDERSTORM NEAR 
CHESTERFIELD...MOVING NORTHEAST AT 25 MPH.  THIS STORM THAT PROMPTED 
THE TORNADO WARNING HAS WEAKENED...SO THE TORNADO WARNING IS BEING 
ALLOWED TO EXPIRE.  NO REPORTS OF DAMAGE HAVE BEEN RECEIVED AT THIS 
TIME.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.

LAT...LON 3738 7787 3728 7773 3744 7752 3754 7767

$$

NS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 7, 8:30 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 7, 8:30 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
830 PM EDT THU JUL 7 2005

QUICK UPDATE TO REFRESH WORDING AND GRIDS. PCPN NOW WDSPRD ACROSS
WRN TWO THIRDS OF FA AND CONTG TO MOVE E. CNTR OF LOW NOW JUST NW OF
INT AND MOVG NE. BNDRYS TO THE E IS TRIGGER FOR CONVECTION THIS EVE
AND XPCT MORE STORMS TO DVLP NXT FEW HRS ACROSS SERN AREAS AS MORE
ATLNTC MSTR BECOMES ENTRAINED INTO CIRCULATION. TORNADO WATCH CONTS
UNTIL 10 PM.

 FCSTID = 44

.SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY.
SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS
1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95.
SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG
BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO
WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE
ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81
CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA
ACROSS AKQ FA.

SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR
SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS
ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH
PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL
BNDRY BECOMES STNDRY ACROSS THE CAROLINAS.

&&

.LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM
LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID
SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT
WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE.

&&

.AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA.

&&

.MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI
AFTRN FOR CHES BAY N OF WINDMILL PT.

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY.
NC...TORNADO WATCH UNTIL 10 PM.
VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM
FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON
FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S.

MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY
TO 9 AM FRIDAY. &&

SHORT TERM...44
LONG TERM...44
AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT THU JUL 7 2005

VAZ048-049-060>071-081000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING...
AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION.
BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH
LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD
WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS.
ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY
AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW
MUCH RAIN FALLS LATER TODAY AND TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH
TONIGHT.

MDZ021-VAZ072>076-081000-
DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK
ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE
POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE
LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY
MORNING.

NCZ012-013-030-VAZ079>082-087>089-092-081000-
NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS
WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA.
REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE
OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60
MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING.

MDZ025-VAZ099-100-081000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG
THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO
WBCSRFAKQ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032-
102-VAZ077-078-083>086-090-091-093>098-081000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK-
CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND
EAST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT...
AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE
AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT.

HURLEY

In the hours before

Special weather statement, Jul 7, 5:27 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT THU JUL 7 2005

VAZ068>070-079>081-087-088-072330-
AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-
INCLUDING THE CITIES OF...COLONIAL HEIGHTS...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD
527 PM EDT THU JUL 7 2005

...A STRONG CLUSTER OF THUNDERSTORMS WILL BE MOVING INTO THE I-95
CORRIDOR...INCLUDING CHESTERFIELD...THE TRI CITIES AND EMPORIA EARLY
THIS EVENING...

AT 520 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM
AROUND DANVILLE TO BURLINGTON NORTH CAROLINA...MOVING NORTHEAST AT
25 TO 30 MPH. THIS CLUSTER OF THUNDERSTORMS HAS HAD A HISTORY OF
DAMAGING WINDS...AND WILL REACH LAWRENCEVILLE TO
MCKENNEY...AMELIA...POWHATAN...AND WESTERN CHESTERFIELD AROUND 7 PM. THE
STORMS WILL REACH CHESTER...THE TRI CITIES...TO EMPORIA AROUND 8
PM.

THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE CAPABILITY OF
PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE ISOLATED TORNADOES
AS THEY MOVE THROUGH THE REGION EARLY THIS EVENING.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Local storm report, Jul 7, 5:55 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             BOYDTON                 36.67N 78.39W
07/07/2005  0.75 INCH        MECKLENBURG        VA   LAW ENFORCEMENT

0505 PM     HAIL             CLARKSVILLE             36.62N 78.57W
07/07/2005  0.75 INCH        MECKLENBURG        VA   LAW ENFORCEMENT

&&

RCURRY
Special weather statement, Jul 7, 7:18 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT THU JUL 7 2005

VAZ060-061-066>070-080-080200-
PRINCE EDWARD-CUMBERLAND-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-DINWIDDIE-
INCLUDING THE CITIES OF...FARMVILLE...CREWE...COLONIAL HEIGHTS
718 PM EDT THU JUL 7 2005

...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT THE PIEDMONT TO
I-95 THROUGH THIS EVENING...

AT 715 PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS FROM SOUTH
BOSTON...TO LAWRENCEVILLE...AND DINWIDDIE TO WEST OF FARMVILLE.
THE STORMS WERE MOVING NORTHEAST AT 20 MPH...AND WILL AFFECT AREAS
FROM FARMVILLE...AMELIA AND LUNENBURG TO CHESTERFIELD...TRI
CITIES...DINWIDDIE AND NOTTOWAY...THROUGH 10 PM.

THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN WITH REDUCED
VISIBILITIES...GUSTY WINDS TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL. PONDING OF WATER ON ROADWAYS IS LIKELY...ESPECIALLY IN
URBAN AREAS. STANDING WATER IN LOW LYING AREAS IS ALSO
POSSIBLE...AS RAINFALL TOTALS COULD BE 2 TO 4 INCHES LOCALLY. IF
YOU DO NOT KNOW HOW DEEP THE WATER ON THE ROAD IS...TURN AROUND
AND FIND AN ALTERNATE ROUTE.

NS
Local storm report, Jul 7, 7:38 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             LAWRENCEVILLE           36.76N 77.85W
07/07/2005  0.75 INCH        BRUNSWICK          VA   TRAINED SPOTTER

            40 MPH WINDS DOWNTOWN

&&

RCURRY
Local storm report, Jul 7, 7:48 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             LAWRENCEVILLE           36.76N 77.85W
07/07/2005  1.00 INCH        BRUNSWICK          VA   TRAINED SPOTTER

&&

RCURRY
Local storm report, Jul 7, 8:26 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             6 NE CARSON             37.10N 77.33W
07/07/2005  1.00 INCH        PRINCE GEORGE      VA   TRAINED SPOTTER

            LOCATION WEIGH STATION ON I-95

&&

RCURRY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:52 PM EDTFlash Flood WarningAKQCity of Petersburg113 min
Jul 7, 9:03 PM EDTTornado WarningAKQNottoway27 min
Jul 7, 9:33 PM EDTTornado WarningAKQAmelia42 min
Jul 7, 11:16 PM EDTSevere Thunderstorm WarningAKQHenrico29 min
Jul 8, 12:59 AM EDTTornado WarningAKQHenrico41 min
Jul 8, 1:44 AM EDTTornado WarningAKQGreensville16 min
Jul 8, 1:58 AM EDTTornado WarningAKQSouthampton47 min
Jul 8, 2:25 AM EDTSpecial Marine WarningAKQ95 min
Jul 8, 3:40 AM EDTSpecial Marine WarningAKQ65 min
Jul 8, 4:46 AM EDTSpecial Marine WarningAKQ59 min
Jul 8, 6:23 AM EDTSpecial Marine WarningAKQ37 min

Nearby

Tornado Warnings in Virginia, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.